MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION VIKING L; LIFT PATIENT NON AC POWERED

BAXTER HEALTHCARE CORPORATION VIKING L; LIFT PATIENT NON AC POWERED
Model Number 2040044
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
A user report was received by baxter reporting the following incident involving a viking l patient lift.During a hoist transfer involving two physiotherapists and one occupational therapist, a patient was being transferred from bed to chair using a hoist that was fully functional and within inspection date.The sling was correctly positioned and attached per standard procedure.While elevating the patient, one of the clips securing the right leg sling unexpectedly detached, resulting in the leg strap coming out of place.The patient remained fully supported by the remaining three hoist straps.Staff promptly and safely lowered the patient to the floor, ensuring support of their head and legs throughout.A hoverjack was used to transfer the patient from the floor.A medical.Review post-incident confirmed that the patient sustained no known injuries.
 
Additional Manufacturer Narrative
Device has been quarantined and sent for device examination by the customers service agent.The investigation is currently on going, a final report will be submitted upon completion.
 
Event or Problem Description
A user report was received by baxter reporting the following incident involving a viking l patient lift, during a hoist transfer involving two physiotherapists and one occupational therapist, a patient was being transferred from bed to chair using a hoist that was fully functional and within inspection date.The sling was correctly positioned and attached per standard procedure.While elevating the patient, one of the clips securing the right leg sling unexpectedly detached, resulting in the leg strap coming out of place.The patient remained fully supported by the remaining three hoist straps.Staff promptly and safely lowered the patient to the floor, ensuring support of their head and legs throughout.A hoverjack was used to transfer the patient from the floor.A medical.Review post-incident confirmed that the patient sustained no known injuries.
 
Additional Manufacturer Narrative
This report is intendended to correct g3 date received by mfr information.The original g3 date received by mfr was submitted as 07/08/2025, but the correct g3 date received by mfr was 07/03/2025.Device has been quarantined and sent for device examination by the customers service agent.The investigation is currently on going, a final report will be submitted upon completion.
 
Additional Manufacturer Narrative
The device was inspected by a third-party vendor where the service engineer identified the hoist strap clip was damaged.Whilst the clip was reported to have become detached during the incident, it was found to have been re-fitted incorrectly to the hoist when the device was inspected.After a thorough investigation, it was determined that the hoist was not a contributory factor to the incident.Due to the damage sustained to clip and incorrect re-fitment, the most likely cause has been identified as user error.The third-party service team replaced the damaged clip and the device is functioning to its intended specifications.The part # of the slingbar involved in this incident was not provided.The viking l instruction for use (ifu) states: "before lifting, always make sure that: the lifting accessory is correctly and safely applied to the patient in order to prevent injuries; the sling¿s strap loops are correctly connected to the sling bar hooks when the sling straps are stretched up but before the patient is lifted from the underlying surface; the latches are intact; missing or damaged latches must always be replaced" in this event, the patient did not sustain an injury.Additionally, no device malfunction was identified upon inspection, and it is reasonable to conclude that it was likely caused by a use error/misuse of the device (incorrect attachment of the sling to the sling bar).Prevention of this type of event are outlined per the ifu as noted above.If a similar use error were to recur, it could lead to serious injury or death.
 
Event or Problem Description

Brand Name
VIKING L
Common Device Name
LIFT PATIENT NON AC POWERED
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
LIKO AB
nedre vagen 100
lulea 97592
SW   97592
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key22608235
Report Number8030916-2025-00091
Device Sequence Number20179528
Product Code FSA
UDI-Device Identifier00887761981867
UDI-Public(01)00887761981867
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number2040044
Device Catalogue Number2040044
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer07/03/2025
11/06/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date07/28/2025
12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale